This site is intended for healthcare professionals

Go to /sign-in page

You can view 5 more pages before signing in

Drug-induced hypertension

Last reviewed dd mmm yyyy. Last edited dd mmm yyyy

Authoring team

The following drugs have been shown to cause hypertension in some patients:

  • oestrogen-containing oral contraceptives (1)
  • NSAID's
  • corticosteroids
  • cyclosporin A
  • carbenoxalone and liquorice-containing substances (1)
  • erythropoietin
  • ergotamine
  • monoamine oxidase inhibitors - with tyramine-containing foods e.g. cheese
  • sympathomimetics e.g phenylpropanolamine, ephedrine
  • venlafaxine

Reference:

  • Ramsay LE, Chadwick IG. The management of hypertension. Medicine International (1993);21(9):360-7

Related pages

Create an account to add page annotations

Annotations allow you to add information to this page that would be handy to have on hand during a consultation. E.g. a website or number. This information will always show when you visit this page.